Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 151, NWS State College, PA
NWS State College, PA issued this severe thunderstorm warning at Aug 13, 2001, 3:35 PM EDT for York County, Pennsylvania. It was in force for 55 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Aug 13, 2001, 3:35 PM EDT (19:35 UTC)
- Expired
- Aug 13, 2001, 4:30 PM EDT
- In force
- 55 min
- Issued by
- NWS State College, PA
- Area
- Whole counties
County York County, PA
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 13, 3:45 PM EDT | Thunderstorm Wind 50 E | West Manheim, PA | Trees were reported down in West Manheim and Fairview. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Phillips Aaf/Abe, MD (KAPG), launched 12:00Z, 7.6 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 534 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 522 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 13 m²/s²
- 0-3 km storm-relative helicity
- 41 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
204 WUUS51 KCTP 131935 SVRCTP PAC133-132030- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE STATE COLLEGE PA 335 PM EDT MON AUG 13 2001 THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... YORK COUNTY IN PENNSYLVANIA * UNTIL 430 PM EDT. * AT 325 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 10 MILES WEST OF CODORUS...OR OVER PARKVILLE... MOVING EAST AT 40 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... CODORUS AT 340 PM. NEW FREEDOM AND GLEN ROCK AT 345 PM. SHREWSBURY AT 350 PM. STEWARTSTOWN AT 355 PM. SUNNYBURN AT 410 PM. THIS IS A DANGEROUS STORM. STAY INDOORS AWAY FROM WINDOWS. SEVERE THUNDERSTORMS CONTAIN DAMAGING WINDS 58 MPH OR STRONGER OR HAIL THREE QUARTERS OF AN INCH OR LARGER. $$ DEVOIR LAT...LON 3993 7698 3934 7692 3952 7637 3982 7637
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 13, 3:00 PM EDT, 35 minutes earlier.
Area forecast discussion, Aug 13, 3:00 PM EDT, 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 300 PM EDT MON AUG 13 2001 SHORTWAVE TROF/FRONT DROPPING THROUGH ERN ONTARIO WILL CONTINUE TO HELP INITIATE SCT SHWRS/TSTMS IN THE STILL MOIST AMS ACROSS THE REGION. IN VICINITY OF STALLED FRONT AND HIGHER LOW LEVEL MOISTURE...WILL CONTINUE MENTION OF LOCALLY HEAVY RAINS OVER LOWER SUSQ BREAKOUT. AFTER TONIGHT CWA ENTERS A PD OF DRY WEATHER THROUGH FRI. NO CHANGE FROM YESTERDAYS EXTENDED FCST WITH HPC MDM RANGE PROGS SHOWING FRONTAL PASSAGE EXPECTED FRI WITH ANOTHER ON SUN. NEXT MON IS POST FRONTAL WITH SFC HIGHT IN PLACE. CTP...NONE. GARTNER
The office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 13, 2:17 PM EDT | Severe Thunderstorm Warning | CTP | Adams, Franklin | 58 min |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.